... of tarcolimus ? I've many and am struggling with these issues and I just wanted to know if I'm alone in these experiences ?
8 Dec 2012
Hello Wdc. I have had quite a few side effects from tac. I take it not for kidney transplant but an autoimmune disease. You can check my background by looking at my icon.
Mostly shaking hands, diarrhea for long periods. Malaise. Been on it for three years. Had to take a break because I suddenly went toxic. In those days all symptoms disappeared. I have the luxury from time to time, we decided, that when it gets too much I can take a week off. Haven't done that again because what is the point if I go back to this. Still, if I stop the consequences for me is severely shortening my life.
Tell me about yourself. Have learned a lot about the drug. Karen
21 Feb 2013
First, how do you know it's the prograf and not cellcept or prednisone or whatever else we take? I've had 3 transplants and the only side effects I notice is my skin is thin and breaks easy. I was 45 when I got my first kidney and noticed old lady skin within a few months. I've been on those drugs 11 years now and really, all I notice is thin skin! Talk to your transplant nurses about your side effects. Prednisone makes me a little hyper. I didn't gain any weight, but go easy on the salt.
21 Jun 2014
My wife is 18 months post transplant. Over the last 7 months her health has declined. Tremors and shakes in her hands, very unsteady which results in falls, memory issues just to name a few. We are currently in the hospital after 3 serious falls. She was on Prograf and after the 2nd fall was changed to Cyclosporine. Little did I know they are the the same class of drug. The Dr's have taken her off the Cyclosporine now (2 days off) and her balance is coming back and hands are much more steady. She will be starting on Rapamune tomorrow. Neuro Dr pushed the change and explained that 5-10% of patients do not tolerate the Prograf class of drugs. She also takes Celcept (or Myfortic). Transplant Dr's don't like Rapamune are as well but even he agreed the change needed to be made. We are praying this works.
Talk to your transplant staff and good luck and best wishes.
- Tacrolimus Information for Consumers
- Tacrolimus Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tacrolimus (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My husband was given acyclovir which has a side effect that produces "alternate mental status" which he got. He has renal kidney failure, ...
1 answer • 15 May 2011
... menopause and am now experiencing episodes of uncontrollable rage. What can I do to stop this side effect?
1 answer • 27 Dec 2011
I had renal transplantation recently(25days).i missed one dose of tacrolimus.is any thing wrong with if i missed a dose of tacrolimus what will i do?
1 answer • 20 May 2012
... levels ( H & H & platelets). Anyone with the same problems. I have to have labs & Procrit injections every week
1 answer • 28 Dec 2013